MAUDE Adverse Event Report: C.R. BARD, INC. (BASD) -3006260740 POWERPICC SOLO2, 3CG; PERIPHERALLY INSERTED CENTRAL CATHETER (PICC)

C.R. BARD, INC. (BASD) -3006260740 POWERPICC SOLO2, 3CG; PERIPHERALLY INSERTED CENTRAL CATHETER (PICC)
Model Number N/A
Medical Device Problem Code Break (1069)
Health Effect - Clinical Codes Distress (2329); Foreign Body In Patient (2687)
Date of Event 06/24/2025
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported, catheter fracture, at home.Patient using power picc n.4 fr monolumem, since (b)(6) 2024.After the last dose of antibiotics (b)(6), a home care professional went to remove the catheter and during the procedure the catheter showed resistance and then fractured.Additional information: catheter fractured during removal (in home care).Client was referred to the cc for removal of the device.Complete rupture in 2 parts.The proximal part of the catheter was removed.What stuck in the mse was the distal part.No symptoms/complications/delay in treatment.New catheter not inserted.
 
Additional Manufacturer Narrative
H11: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.Each event reported to bd is evaluated and investigated in accordance with our complaint investigation procedures.The investigation process includes, but is not limited to, evaluation of the event details provided by the complaint facility, a review of complaint history, manufacturing records and risk document where applicable, and an evaluation of the subject device when available to identify potential contributing factors.The device has not been returned to the manufacturer for evaluation.
 
Additional Manufacturer Narrative
H11: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.The complaint of a damaged catheter was confirmed.The product returned for evaluation was one 4fr single lumen powerpicc solo catheter.The investigation findings are consistent with damage accumulated through flexural fatigue.Flexural fatigue may occur due to cyclic kinking of the catheter tube in which physiological, placement, usage, and mechanical factors may gradually form a crack(s) in the catheter.The returned product sample was evaluated and a break was observed near the 24cm depth marker.The catheter break contained physical features associated with material fatigue, and the characteristics observed which supported this type of failure included: damage which was circumferentially aligned.Fracture edges which were rounded and polished due to repeated material wear.'c' shaped impressions leading into the fracture site which are consistent with material buckling due to movement which caused the fracture edges to be pressed together.Overall elliptical shape to the fracture cross-section (a result of repeated kinking of the tubing).Repetitive kinking of the indwelling catheter appears to have contributed to the observed leak; however, the specific circumstances surrounding how kinking developed into a fracture within the catheter tubing were ultimately unknown.An examination of the catheter structure revealed no potential damage/defect related to manufacture of the product.

Brand Name
POWERPICC SOLO2, 3CG
Common Device Name
PERIPHERALLY INSERTED CENTRAL CATHETER (PICC)
Manufacturer (Section D)
C.R. BARD, INC. (BASD) -3006260740
605 north 5600 west
salt lake city 84116
Manufacturer (Section G)
BARD REYNOSA S.A. DE C.V. -9617592
blvd. montebello #1
parque industrial colonial
reynosa, tamaulipas 88780
MX   88780
Manufacturer Contact
maddy vincent
605 north 5600 west
salt lake city 84116
8015950700
MDR Report Key22480869
Report Number3006260740-2025-04747
Device Sequence Number8498948
Product Code LJS
UDI-Device Identifier00801741034527
UDI-Public(01)00801741034527(11)240527(17)250831(10)REJR2055
Combination Product (Y/N)N
Initial Reporter CountryBR
PMA/510(K) Number
K091324
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Device Explanted Year2025
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Remedial Action Recall
Type of Report Initial,Followup
Report Date (Section B) 08/27/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/31/2025
Device Model NumberN/A
Device Catalogue Number1194118
Device Lot NumberREJR2055
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/25/2025
Supplement Date Received by Manufacturer08/27/2025
Initial Report FDA Received Date07/11/2025
Supplement Report FDA Received Date09/12/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/27/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
MDS-24-5154-C
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown